Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Memphis, TN

January 13, 2007Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jan 13, 2007, 7:47 PM CST for Lawrence County, Randolph County, Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 13, 2007, 7:47 PM CST (01:47 UTC)
Expired
Jan 13, 2007, 10:45 PM CST
In force
3 hr
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 13, 7:50 PM CSTFLASH FLOOD4 S Powhatan, ARCOUNTY ROAD 543 AROUND COMMUNITY OF CLOVER BEND FLOODED
Jan 13, 7:50 PM CSTFLASH FLOODHoxie, ARCOUNTY ROAD 716 UNDER WATER
Jan 13, 7:50 PM CSTFLASH FLOODPocahontas, AR13 ROADS ACROSS THE COUNTY CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 140148
FFWMEG
ARC075-121-140445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
747 PM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN EASTERN ARKANSAS
  RANDOLPH COUNTY IN EASTERN ARKANSAS

* UNTIL 1045 PM CST

* AT 746 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS  
  ROADS CLOSED DUE TO FLOODING. OVER THE PAST 3 HOURS DOPPLER        
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS   
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT
  RIDGE...STRAWBERRY...RAVENDEN SPRINGS...RAVENDEN...PORTIA...
  POCAHONTAS...MINTURN...MAYNARD...LYNN...IMBODEN...HOXIE...DALTON...
  COLLEGE CITY...BLACK ROCK...ATTICA AND ANNIEVILLE

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN

LAT...LON 3650 9081 3589 9091 3592 9138 3650 9137

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 6:28 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 13, 6:28 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST SAT JAN 13 2007

.DISCUSSION...

UPDATED FORECAST DUE TO SOME SLIGHT MOVEMENT IN THE QUASI
STATIONARY FRONT THAT IS DRAPED ACROSS THE REGION. KEPT THE
ESSENCE OF THE FORECAST THE SAME COUNTIES JUST BEHIND THE FRONT
NEEDED AN ADJUSTMENT TO THE TEMPERATURES.

&&

.PREV DISCUSSION... /ISSUED 255 PM CST SAT JAN 13 2007/

DISCUSSION...

COLD FRONT WILL REMAIN NEARLY STATIONARY STRETCHING FROM EASTERN
ARKANSAS TO NORTHWEST TENNESSEE THROUGH SUNDAY. A SERIES OF WEAK LOW
PRESSURE CENTERS WILL DEVELOP AND MOVE NORTHEAST ALONG THE FRONT. IN
RESPONSE...BANDS OF HEAVY RAIN WILL CONTINUE TO DEVELOP OVER
NORTHWESTERN PORTIONS OF THE CWA. SOME LOCATIONS OVER NORTHEAST
ARKANSAS HAVE ALREADY RECEIVED 2 INCHES OF RAIN. EXPECT THESE
LOCATIONS TO RECEIVE A TOTAL OF 4 TO 6 INCHES POSSIBLY BY THE END OF
THE DAY SUNDAY. OTHER LOCATIONS IN THE NORTHWESTERN PORTIONS OF THE
CWA ARE LIKELY TO SEE 3 TO 5 INCHES OF RAIN BY THE END OF THE DAY
SUNDAY. A FLOOD WATCH CONTINUES TO BE IN EFFECT. TEMPERATURES BEHIND
THE FRONT WILL REMAIN NEARLY STATIONARY IN THE UPPER 30S TO MID 40S.
AHEAD OF THE FRONT...TEMPERATURES WILL REMAIN MILD WITH LOWS NEAR 60
DEGREES. LOCATIONS NEAR THE FRONT MAY SEE RAPID TEMPERATURE
FLUCTUATIONS AS FRONT MEANDERS AROUND.

SUNDAY NIGHT THROUGH MONDAY NIGHT...FRONT WILL BEGIN TO MOVE
SOUTHWARD SLOWLY. THUS THE AREA OF RAIN OVER NORTHWESTERN PORTIONS
OF THE CWA WILL ALSO BEGIN TO SINK SOUTHWARD. AREAS OVER NORTHEAST
MISSISSIPPI WILL BEGIN TO SEE RAIN CHANCES INCREASE. AS THE FRONT
SINKS SOUTHWARD...COLDER AND DRIER AIR WILL FILTER INTO THE AREA.
PRECIPITATION IS EXPECTED TO END BEFORE ANY POSSIBLE CHANGEOVER TO
WINTER PRECIP CAN OCCUR. BY TUESDAY MORNING AT 12Z...TEMPERATURES
WILL BE IN THE TEENS AND 20S ACROSS THE AREA.

TUESDAY THROUGH WEDNESDAY...COLD CANADIAN HIGH PRESSURE WILL MOVE
INTO THE REGION. SKIES WILL CLEAR ALTHOUGH TEMPERATURES WILL REMAIN
BELOW NORMAL WITH HIGHS IN THE 30S ON TUESDAY AND 30S AND 40S ON
WEDNESDAY. LOWS WILL BE IN THE TEENS AND 20S TUESDAY NIGHT.

WEDNESDAY NIGHT THROUGH FRIDAY...MODELS BEGIN TO DISAGREE ON
SOLUTION DURING THIS TIME PERIOD. THE GFS DROPS A CLOSED OFF UPPER
LOW INTO MISSOURI AND KANSAS WHILE DEVELOPING A SFC LOW OFF THE
TEXAS AND LOUISIANA COAST. THIS BRINGS THE MIDSOUTH INTO AN
OVERRUNNING PATTERN. THE ECMWF DOES NOT SHOW THIS FEATURE AND KEEPS
THE CANADIAN HIGH PRESSURE IN CONTROL. SINCE THIS IS THE FIRST RUN
TO SHOW THIS WILL LEAN TOWARD THE ECWMF AND KEEP THINGS DRY AND COOL.

FRIDAY NIGHT INTO SATURDAY...BOTH THE GFS AND ECWMF IS SHOWING AN
OVERRUNNING PATTERN SETTING UP DURING THIS TIME PERIOD WITH A SFC
LOW DEVELOPING OVER SOUTHEAST TEXAS WITH AN INVERTED TROUGH
STRETCHING NORTHEAST INTO THE MIDSOUTH. EXPECT AREAS OF SHOWERS TO
BREAK OUT OVER AREA AS TEMPERATURES WILL BE WARMER THUS ANY PRECIP
THAT OCCURS WILL BE LIQUID.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CARROLL-CROCKETT-DYER-
     GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-
     TIPTON-WEAKLEY.

&&

KRM/VALLE
Hazardous weather outlook, Jan 13, 3:00 PM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CST SAT JAN 13 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLOOD WATCH HAS BEEN POSTED TONIGHT FOR PARTS OF NORTHEAST AND
EAST-CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL AND PARTS OF WEST
TENNESSEE. THE FLOOD WATCH AREA IS GENERALLY ALONG AND NORTHWEST
OF A LINE FROM MARIANNA ARKANSAS TO MEMPHIS TO PARIS TENNESSEE.
THE WATCH INCLUDES MEMPHIS...JONESBORO AND JACKSON.

A STRONG COLD FRONT REMAIN NEARLY STATIONARY FROM ABOUT PARIS TENNESSEE
TO MEMPHIS TO STUTTGART ARKANSAS. HEAVY RAIN WILL CONTINUE ALONG AND
NORTH OF THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH SUNDAY NIGHT FOR
PARTS OF NORTHEAST AND EAST-CENTRAL ARKANSAS...THE MISSOURI
BOOTHEEL AND PARTS OF WEST TENNESSEE. THE FLOOD WATCH AREA IS
GENERALLY ALONG AND NORTHWEST OF A LINE FROM MARIANNA ARKANSAS TO
MEMPHIS TO PARIS TENNESSEE. THE WATCH INCLUDES MEMPHIS...JONESBORO
AND JACKSON.

A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE MID-SOUTH SUNDAY
WITH HEAVY RAIN OCCURRING ALONG AND NORTH OF THE FRONT. THE FRONT
WILL BEGIN TO PUSH SOUTHEASTWARD SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING AND HEAVY RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 10:28 PM CSTFlash Flood WarningMEGLawrence, Randolph4 hr
Jan 13, 10:44 PM CSTFlash Flood WarningMEGClay, Craighead, Greene4 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.